EconPapers    
Economics at your fingertips  
 

Restrictions for different functional forms of the matching function

Ausias Ribó and Montserrat Vilalta-Bufi ()
Additional contact information
Ausias Ribó: Universitat de Barcelona

SERIEs: Journal of the Spanish Economic Association, 2020, vol. 11, issue 1, No 4, 105-113

Abstract: Abstract We provide bounds on the parameters of matching functions such that the job-finding rate and the vacancy-filling rate are below 1. We do that in the context of the canonical search and matching model with a Pissarides-type free-entry condition. We find that the restrictions for a Cobb–Douglas matching function with increasing returns to scale are rather restrictive, involving an upper bound to future expected profits and the number of job searchers. In contrast, for functional forms with constant returns to scale (Cobb–Douglas, CES) the restrictions involve only parameters or an upper bound to the future expected profits. The paper also investigates when a job-finding rate (vacancy filling rate) below one can restrict the vacancy filling rate (job-finding rate) to be below and strictly bounded away from one. We provide the bounds implied by these “interior equilibria.”

Keywords: Matching function; Random matching; Interior equilibrium (search for similar items in EconPapers)
JEL-codes: J6 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s13209-019-00205-0 Abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:series:v:11:y:2020:i:1:d:10.1007_s13209-019-00205-0

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/13209

DOI: 10.1007/s13209-019-00205-0

Access Statistics for this article

SERIEs: Journal of the Spanish Economic Association is currently edited by Nezih Guner

More articles in SERIEs: Journal of the Spanish Economic Association from Springer, Spanish Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2023-01-09
Handle: RePEc:spr:series:v:11:y:2020:i:1:d:10.1007_s13209-019-00205-0